Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 39, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 15, 1997, 7:16 PM MDT for Hudspeth County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1997, 7:16 PM MDT (01:16 UTC)
- Expired
- Jun 15, 1997, 7:50 PM MDT
- In force
- 34 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
564 WUUS1 KELP 160116 RRA SVRELP TXC229-160150- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 716 PM MDT SUN JUN 15 1997 THE NATIONAL WEATHER SERVICE IN EL PASO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 750 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION ... IN SOUTHWESTERN TEXAS ...NORTHWESTERN HUDSPETH COUNTY AT 715 PM MDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 14 MILES NORTHEAST OF HORIZON CITY MOVING NORTHEAST AT 40 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. THIS STORM MAY BE ACCOMPANIED BY WINDS GREATER THAN 55 MPH... HAIL 3/4 INCH OR LARGER...FREQUENT LIGHTNING AND VERY HEAVY RAIN. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:50 PM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 2:50 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT SUN JUN 15 1997 RADAR ALRDY HOPPING WITH 1.5 INCH HAIL AND AN APRNT FALSE TVS. SO DISC TO BE SHORT. LATEST ETA DEEPR AND SLOWER WITH H5 LOW. H8 MIXR REMAIN AT 12 FOR TX ZONES TONIGHT...DRYER FOR NM ZONES AND AT H7 WITH DRY SLOT IN AT 48 HRS. WILL KEEP POPS UP FOR TONIGHT AND A SLIGHT CHC FOR NE ON MONDAY AS LOW EJECTS. WILL STAY CLOSE TO MOS TEMPS EXCEPT FOR COOLER TNGT AND MONDAY. SVR- 3 WEEKENDS IN A ROW NOW. NOTE:CCF NUMBERS INCORRECT. ZONE HAS REAL NUMBERS. 6 SILVER CITY BB 48/ 72/ 50/ 82 3100 TRUTH OR CONSEQUENCES BB 56/ 78/ 58/ 88 3100 ALAMOGORDO BB 56/ 80/ 58/ 90 3100 CLOUDCROFT BB 39/ 59/ 41/ 69 3100 LORDSBURG BB 52/ 82/ 54/ 92 3100 DEMING BB 52/ 80/ 54/ 90 3100 LAS CRUCES BB 53/ 79/ 55/ 89 3100 EL PASO BB 58/ 82/ 60/ 92 3100
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:32 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.